MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G51595
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stiffening cannula from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was difficult to remove.The device was required for a percutaneous transhepatic perforation and drainage performed via the one-step method.During the procedure, the drainage set was assembled and the intrahepatic abscess cavity was punctured.When attempting to remove the metal stiffener from the catheter, the stiffener was too tightly adhered to the inner wall of the catheter, and it could not be removed.As a result, the stiffener and catheter were removed together and new drainage catheter set was obtained to re-puncture the site and complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.H3 - device evaluated by mfg? device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received, it was reported that no difficulty was experienced when advancing the trocar through the metal cannula or catheter during the assembly.It was also confirmed that there was no difficulty advancing the cannula through the catheter during assembly.
 
Additional Manufacturer Narrative
Additional information: a2, b5 correction: d4 - lot, expiration date, primary udi number, h4 - device mfg date.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d4 - primary udi number.Investigation ¿ evaluation: it was reported that the stiffening cannula from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was difficult to remove.The device was required for a percutaneous transhepatic perforation and drainage performed via the one-step method.During the procedure, the drainage set was assembled, and the intrahepatic abscess cavity was punctured.There was no difficulty with the advancement of the trocar through the metal cannula.There was no difficulty advancing the cannula through the catheter during assembly.When attempting to remove the metal stiffener from the catheter, the stiffener was too tightly adhered to the inner wall of the catheter, and it could not be removed.As a result, the stiffener and catheter were removed together, and new drainage catheter set was obtained to re-puncture the site and complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), specifications, and quality control procedures for the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the final device lot did not reveal any quality control discrepancies.A further review of the related subassembly lots revealed 15 devices that did not pass quality control inspections and were scrapped before further processing of the order.To date, a thorough search of our database records has confirmed that there have been no additional complaints associated with the reported lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.The manufacturer does not apply an ifu for this product.Instructions for use are applied by the local distribution partner.Based on the information provided, no returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22798401
Report Number1820334-2025-00988
Device Sequence Number8265001
Product Code FGE
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)280315(10)16511338
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51595
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number16511338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer08/11/2025
01/13/2026
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/03/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight60 KG